Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Hives

My 4 year old has been breaking out with hives on and off for over week. I have not used anything new like detergent or soap, no new clothes, no new food. He has no other symptoms and acts fine. The hives are always on his back, legs or arms. Right now, he started with a spot on his forehead. This happened a year ago, but it was much worse and covered his entire body. After a few rounds of Prednisone, he was ok. Until this past week. I have Benadryl and Hydrocortisone on hand always. I will of course make a doctor appointment tomorrow, but in the mean time I'm wondering if anyone else has dealt with this. Maybe I'm missing something as far as what could be causing it. Any thoughts would be great. Thanks.

Answer Question
 
CookieMom108

Asked by CookieMom108 at 12:01 PM on Jan. 1, 2009 in Kids' Health

Level 16 (2,460 Credits)
Answers (3)
  • Well you can develop an allergy at any time to things that you've used your whole life. I'd try using the frangrance-free, dye-free detergetns, lotions, and soaps for a little bit and see if it helps any.

    I would schedule an appt with the doctor to rule out eczema.

    Is it itchy?
    ReneeK3

    Answer by ReneeK3 at 12:09 PM on Jan. 1, 2009

  • It could be that he has a new allergy or that he has caught some bug. A neighbor's child got hives whenever he had strep since he was allergic to strep. Perhaps some additive in the food since you know there's been no new food. As Renee said, new allergies do develop.
    Bmat

    Answer by Bmat at 12:31 PM on Jan. 1, 2009

  • It could be that he's gone over his threshold in something he's eaten - something that he can tolerate in smaller supply but not in larger quantities - and that's what's causing the breakouts. For instance, I can have one glass of wine or a small salad with vinegar and be fine (for me, it's the sulfites) but if I have 2 glasses of wine or a salad that's heavier on the dressing, then I break out in itchy hives. Also, be aware of any medications or vitamins that he's taking that can cause problems. My children can't take many OTC medications because of reactions to the ingredients, particularly the colorings. My guess is that it's something he's ingesting rather than coming into skin contact with.
    Anonymous

    Answer by Anonymous at 1:17 PM on Jan. 1, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN